Kentucky, 2001Damaging Wind in Kentucky, May 7, 2001
May 7, 2001 · NWS LMK · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at May 7, 2:00 PM EST, 45 minutes earlier.
Area forecast discussion, May 7, 2:00 PM EST, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
300 PM EDT MON MAY 07 2001
WATER VAPOR IMAGERY SHOWS DECENT S/W FRM CNTRL WISCONSIN TO ERN
ARKANSAS AT MID AFTN ... WHILE VSB SAT PICS LOOKS LIKE SWIRL OR
MCV IN THE WRN PART OF TN. ATMOSPHERE ACRS MUCH OF OUR FORECAST
AREA (FA) HAS BECOME MOIST AND UNSTABLE WITH LIS OF MINUS 3 TO
MINUS 5...AND CAPES OF 1-2K. APRCHG FRONTAL BNDRY COUPLED WITH
SLOW MOVING S/W FEATURE... SHUD LEAD TO WIDESPREAD SHWRS/TSTMS ARND
RGN TNGT. IN ADDITION...UPR AIR STRUCTURE SHOWING STG DIFFLUENT PTN
TNGT HELPING TO INCREASE LFT. MODEL GUIDE ALL SIMILIAR WITH THE
POTENTIAL FOR HVY RAIN THIS EVNG WRN FA...SO WILL GO THAT ROUTE.
FRONTAL PTN TO WASH OUT FM NE TO SW KY ON TUESDAY...AS BROAD SWLY
FLOW MAINTAINS THE STATUS QUO. WK CONVG ON WEAKENING FNT (ERN FA)
TUE MRNG COUPLED WITH UPR LVL DIFFLUENCE...SHUD HELP KEEP SHWRS
GOING IN THE MRNG. OTHERWISE MODEL LAYERED RH AND TIME SECTIONS
ALL SHOWING DRYING DURG THE AFTN...SO WILL GO BECOMING MSTLY SUNNY
NW SECTIONS AND PC ERN AND SRN FA.
UPR TROF TO FINALLY SWING THRU OUR RGN TUE NITE AND WEDNESDAY...SO
SHUD BE QUIET WX DURG THAT PERIOD. NOTE...LAST S/W ON TUE NITE CUD
STILL TRIGGER AN ISOLATED SHWR SE SECTIONS OF FA THEN..BUT COVERAGE
SEEMS TO MINIMAL TO WARRANT A MENTION.
NO BIG QUIBBLE WITH TEMPS FM MOS NGM OR AVN GUIDE. BOTH ARE SIMILIAR
AND WILL FOLLOW ALONG THE WAY.
.SDF...NONE.
STUREY
In the hours before
Special weather statement, May 7, 10:00 AM EST, 4 hours 45 minutes before
INZ076>079-083-084-089>092-KYZ023>042-045>049-053>057-061>067-
070>078-081-082-072300-
CENTRAL KENTUCKY AND SOUTH-CENTRAL INDIANA SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
1100 AM EDT MON MAY 7 2001
THE STORM PREDICTION CENTER HAS INDICATED THAT A SLIGHT RISK OF
SEVERE THUNDERSTORMS EXISTS THIS AFTERNOON AND TONIGHT ACROSS
CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA.
A COLD FRONT WILL MOVE INTO THE OHIO VALLEY THIS EVENING AND THEN
PUSH THROUGH THE REGION OVERNIGHT. AHEAD OF THE FRONT THE ATMOSPHERE
WILL BECOME WARM...MOIST...AND UNSTABLE.
SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON IN THE UNSTABLE
AIR. A LINE OF THUNDERSTORMS WILL THEN MOVE WEST TO EAST THROUGH
THE REGION THIS EVENING AND OVERNIGHT. SOME OF THESE STORMS MAY
BECOME SEVERE AND PRODUCE DAMAGING WINDS AND LARGE HAIL.
THIS IS A PRELIMINARY OUTLOOK. STAY TUNED TO NOAA WEATHER RADIO FROM
THE NATIONAL WEATHER SERVICE FOR THE LATEST WEATHER INFORMATION.
SKYWARN SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND
TONIGHT.
Thunderstorm Wind, Jefferson
- When
- May 7, 2:45 PM EST
- Where
- Jefferson County, Pleasure Ridge Park
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.187, -85.659 (the zone’s center; the record gives no point)
One inch hail was reported. Also power lines were downed by thunderstorm winds.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in California, May 7 to 11, 20011 death · 19 injured · 2 events
- Damaging Winds in Ohio, May 7, 2001$110,000 · 4 events
- Flash Flooding in U.S. Virgin Islands, May 7 to 8, 2001$60,000 · 2 events
- Hail and Damaging Winds in Tennessee, May 7, 2001$25,000 · 55 kt wind · 12 events
- Damaging Wind in Indiana, May 7, 20011 injured · 50 kt wind · 1 event
- High Wind in North Dakota, May 7, 20016 events
- Damaging Winds in Michigan, May 7, 20013 events
- Hail and Damaging Winds in Texas, May 7, 200156 kt wind · 3 events
- Funnel Clouds in Texas, May 7, 20013 events
- Hail and Damaging Wind in Michigan, May 7, 20012 in hail · 3 events
- Heat in California, May 7 to 31, 20012 events
- Hail in Texas, May 7, 2001$10,000 · 2.5 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5244043.